It is currently Thu Nov 23, 2017 6:02 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Wed Oct 26, 2016 10:20 am 
Offline
New Poster
New Poster

Joined: Wed Oct 26, 2016 10:00 am
Posts: 3
I self inducted the night before last taking 16mg. I know that was way too much but was panicking. I didn't realize I'd taken so much until the next morning. I have been using heroin for a year and oxy 30's prior to that for about 1.5 years. I waited 26 hours from my previous dose, and started with about 1.5g of suboxone. I started feeling worse after about 30 minutes so took about another 2g. Soon I was in full blown wd's, and I got online and read the way to stop this was to take more. So I did, like I said didn't know how much I'd taken until I woke up the next day. Yesterday I pretty much slept most of the day. I think I took about 6mg yesterday, and this morning I took 4mg. I feel pretty foggy today.

What should I do from here? I am trying to break from heroin but don't want to get addicted to subs either. What is the longest I can go on subs without becoming dependent of them?

This is a tough situation for me. My wife doesn't know about my drug use and I've started the subs while she is away. She comes home tomorrow and I don't want to be in zombie land when she returns. I was planning to stop subs on Friday and deal with the remaining H wd's then.


Top
 Profile  
 
PostPosted: Wed Oct 26, 2016 10:50 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2471
Location: Tennessee
Hey Clearminded welcome.

Well I can only give ya my opinion here. I think why u were still in withdrawal the night of ur induction could have been that u just hadn't taken enough to stop the withdrawal u were already experiencing. Do u think it was precipitated withdrawal? U waited 26 hrs right? Seems like u wouldn't have had PW but I don't know ur tolerance so...could have been. Anyway majority of us with a pretty hefty tolerance start out at 16 to 12mg of suboxone, so I don't think that was a horrible dose for u to start at...but that's my opinion. If 4mg or 6mg works for ya and keeps ya out of withdrawal then take that. Basically take the amount that keeps u out of withdrawal. The way my clinic did it was 2mg every 30-45 min until I got to 8mg. Then the next day I started my regular dose of 16mg. I wasn't feeling like a zombie or anything like that though, just felt normal. So if ur feeling like that, then lower ur dose that's gonna make u feel more normal. That's pretty much all u can do. I'd think if 4-6mg makes u feel ok then take that, if it's still to much then keep lowering it until u do feel ok. Do u have a doctor or are u doing this on ur own?

I don't have an answer on how long u can take suboxone before u become dependant on it. If ur only planning for a week then I'm sure you'd be in the clear on that issue. I don't personally think suboxone is going to help to much within that short of a time. Ur still going to have withdrawal when u stop from the heroin I'd think. I know ur trying to do this on the down low because ur wife doesn't know about anything but if things don't work out the way u plan them to, please consider suboxone a little bit longer term. Using it as a detox tool only isn't helping u with ur cravings that's gonna show up after u have stopped everything. So just be careful and I wish u tons of success.

:)

_________________
Jennifer


Top
 Profile  
 
PostPosted: Wed Oct 26, 2016 11:14 am 
Offline
New Poster
New Poster

Joined: Wed Oct 26, 2016 10:00 am
Posts: 3
Thank you Jennifer for you quick reply. This is my first attempt and hopefully last attempt at quitting. Honestly I don't even like Heroin, I just needed it to not get sick. I hope that will help with cravings later on. This brain fog I'm experiencing is not something I was expecting on subs. I hope it was because I took too much and will lessen tomorrow or later today.


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Oct 26, 2016 11:21 am 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 891
Hi Clearminded, Welcome! I completely agree with Jenn! I too think you should continue with the suboxone! Once you are at the dosage that is best for you, you will feel like your old self! Use that time to develop your support system! Then, and only then, start a taper plan if you still feel the same way. Good luck! Please, keep posting so we know how you are!


Top
 Profile  
 
PostPosted: Wed Oct 26, 2016 11:37 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2471
Location: Tennessee
I don't remember having the brainfog feeling. Hopefully that'll pass any time now. Cravings are tricky and they sneak up on ya out of nowhere. Hopefully you'll be open to longer term treatment if things take a different turn than ur expecting. We'll support ya no matter what strategy u are using. Like Michelle said, please keep us updated. We'll answer any questions u have.

Suboxone can make ya sleepy in the beginning, it did me, so maybe that's some of the brainfog ur talking about. When it used to make me sleepy, I'd immediately get up and do something and it'd go away. I had to do that until I adjusted to it.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Wed Oct 26, 2016 12:16 pm 
Offline
New Poster
New Poster

Joined: Wed Oct 26, 2016 10:00 am
Posts: 3
jennjenn wrote:
Suboxone can make ya sleepy in the beginning, it did me, so maybe that's some of the brainfog ur talking about. When it used to make me sleepy, I'd immediately get up and do something and it'd go away. I had to do that until I adjusted to it.


Thanks! How long did it take for for you to adjust to it?


Top
 Profile  
 
PostPosted: Wed Oct 26, 2016 3:08 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2471
Location: Tennessee
Gosh I can't remember exactly so I'm gonna guess around a week or two. But keep in mind that I was taking 16mg at that time. If ur taking lower than that, u may adjust sooner. Everyone's different so it's hard to say, but it's the kind of sleepy that if u just keep busy on something it goes away...at least it did for me. I didn't stay sleepy all day, only when I'd be still like watching tv I'd fall asleep lol. I learned to catch myself and get up and moving around. I hope that makes sense :)

_________________
Jennifer


Top
 Profile  
 
PostPosted: Wed Nov 02, 2016 10:59 am 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
Quote:
Soon I was in full blown wd's, and I got online and read the way to stop this was to take more.


clearminded: One thing that occurs to me, if you were in full blown withdrawal it's impressive...at least to me...that you were able to go online and sit still long enough to do a bit of research. I get so restless after just 15 or 16 hours I can't do anything but pace and flail around (not a pretty sight)....

It's discouraging that you went so long before take bupe and still went into PW. It's becoming clear to me after reading through a number of posts that this stuff is far from an exact science...with plenty of room for error when factoring in individual differences. It's pretty scary.

I've also been told....by someone I trust....that the way out of PW is probably to keep dosing yourself with bupe. But how much over what period of time I don't know. Did you find out that information when you did that research?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group